Will Fillers Such As Juvederm or Perlane Exacerbate Cystic Acne Prone Skin?

Will fillers such as Juvederm or Perlane exacerbate cystic acne prone skin?  What should I do if a cyst develops?

Doctor Answers (4)

Fillers

+2

I would not typically expect the use of soft tisse fillers, such as Juvederm, to promote or exacerbate acne.  If you do have cystic acne, ask your physician about a medically based skin care program to help control and reduce outbreaks.


Akron Plastic Surgeon
4.5 out of 5 stars 12 reviews

I have not seen cystic acne exacerbated by the use of...

+2

I have not seen cystic acne exacerbated by the use of fillers.  If a cystic acne cyst develops, treat it as you do other acne cysts.  Good luck and be well.

Dr. P

Michael A. Persky, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

I have not seen acne exacerbated by fillers

+1

If you develop a painful bump after injections, it might be infected filler (this is rare as well). Have your doctor look at it, and my bet is that it is treated as your other acne is.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

You might also like...

Not LIkely

+1

I am not aware of any link to increased acne.

If this is a concern for you, you may want to try a test area: have the doctor inject the filler in an out of the way place, like in the sideburn area.  If you experience no problem, go for it.

Scott E. Kasden, MD
Dallas Plastic Surgeon
4.5 out of 5 stars 45 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.